Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

August 25, 2021Dallas County, Alabama

NWS Birmingham, AL issued this special weather statement at Aug 25, 2021, 7:45 PM CDT for Dallas County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 7:45 PM CDT (00:45 UTC)
Expired
Aug 25, 2021, 8:30 PM CDT
In force
45 min
Issued by
NWS Birmingham, AL
Hail
0.25 in
Wind
40

County Dallas County, AL

The radar

The Birmingham radar (KBMX), 119 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1688 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1688 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

585 
WWUS84 KBMX 260045
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
745 PM CDT Wed Aug 25 2021
 
ALZ040-260130-
Dallas AL-
745 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of southwestern Dallas
County through 830 PM CDT...

At 745 PM CDT, Doppler radar was tracking a strong thunderstorm near
Old Cahaba Park, or 10 miles southwest of Selmont-West Selmont,
moving west at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Orrville, Dallas Lake, Old Cahaba Park, Belknap, Dannelly Reservoir,
Central Mills, Whites Bluff, Crumptonia, Safford and Hazen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3208 8719 3210 8723 3212 8724 3212 8726
      3214 8725 3215 8728 3217 8729 3216 8730
      3220 8732 3220 8736 3224 8739 3224 8741
      3227 8744 3231 8744 3231 8742 3237 8742
      3234 8702 3211 8700 3207 8719
TIME...MOT...LOC 0045Z 087DEG 13KT 3226 8711 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

40/Sizemore

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 2:47 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Aug 25, 2:47 PM CDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
247 PM CDT Wed Aug 25 2021

.SHORT TERM...
/Updated at 0125 PM CDT Wed Aug 25 2021/

Through Tomorrow.

An expansive deep-layer ridge remains centered over the Southern
Plains and is the dominant feature influencing current weather
conditions. Downstream of the ridge, the easterly flow across the
area will cause temperatures of only a degree or two cooler this
afternoon compared to yesterday. While the synoptic pattern mostly
favors stable conditions, a weak low-level shortwave over the
northern Gulf of Mexico will track towards Louisiana today and
tomorrow. This feature is supporting enhanced convection and
moisture along the Gulf coast and into southern portions of the
forecast area. Best rain chances will be focused in this zone of
favorable moisture which will be slowly advecting
west/northwestward with time, but still expect convection to be
rather disorganized today. Any isolated storms that develop
further north will be capable of producing gusty sub-severe winds
due to the larger presence of dry air aloft with DCAPE ~1300-1400
J/kg, but this will likely also limit the sustainability of the
storms.

As the shortwave progresses further west overnight, the greater
combination of lift and moisture will shift to areas west of I-65 where
scattered thunderstorms may begin developing by early tomorrow
afternoon. Highs will range from the upper 80s to lower 90s.

86

.LONG TERM...
/Updated at 0232 PM CDT Wed Aug 25 2021/

Extended forecast remains on track heading into the weekend.
Afternoon convection will be aided by weak impulses rotating
around the western side of an upper level ridge, with scattered to
numerous coverage across the area.

Looking at next week, there is still uncertainty on what happens
with the potential tropical system in the Gulf. Local weather will
depend on the timing and track of this system, which currently has
a 80 percent chance of development in the next 5 days. Will
continue to monitor model trends and make adjustments as needed.

14

Previous long-term discussion:
/Updated at 0338 AM CDT Wed Aug 25 2021/

Friday through Tuesday.

Ridging persists across the Southeastern CONUS through the weekend.
The lingering warm/moist airmass will support our typical summertime
diurnal convective activity. There are some indications that weak
upper level energy from the easterly wave could linger through the
weekend as well, so I've bumped afternoon thunderstorm chances up to
50-60% for the southernmost counties on Saturday and most of the
region by Sunday afternoon.

The latest model guidance has started to come into decent agreement
with a low pressure system moving into the Gulf of Mexico Saturday
night into Sunday. The National Hurricane Center has labeled this
area as Disturbance 1 in the latest outlook, highlighting a 70%
chance for development in the next 5 days. This system is forecast
to move into the Western Gulf of Mexico by Sunday. Beyond that
timeframe, however, a lot of uncertainty exists, so we'll continue
to monitor for the development over the next few days. This system
could play a role in our forecast for Monday into Tuesday across
Central AL even if it's just the advection of tropical moisture into
the region. For now, I'll trend rain/thunderstorm chances up for the
early part of next week.

25/Owen

&&

.AVIATION...
18Z TAF Discussion.

VFR conditions are currently present at all sites with expansive low-
level cumulus across the region. Only expecting isolated to
scattered convection this afternoon with upper-level ridging well
established over the Southern Plains. This is producing mostly
stable conditions and light, easterly surface winds. A weak low-
level impulse over the northern Gulf of Mexico may provide best
opportunities for rain near MGM/TOI where moisture content is also
highest. Rain will quickly diminish this evening, and a few
instances of patchy fog may develop tomorrow morning.

86

&&

.FIRE WEATHER...

Isolated to scattered showers and storms will be possible
Thursday, with the best chances across the north and west.
Activity becomes slightly more widespread Friday and Saturday.
Weak low level winds remain out of the east to southeast through
the end of the week, with elevated humidity values keeping min RH
values above 50 percent range.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     71  91  70  91  70 /  10  50  10  30  10
Anniston    72  90  71  90  72 /  20  50  10  30  10
Birmingham  73  91  72  92  73 /  10  50  10  30  10
Tuscaloosa  74  91  73  92  73 /  10  50  20  30  10
Calera      73  89  72  90  73 /  20  50  10  30  10
Auburn      72  88  70  88  72 /  30  30   0  50  10
Montgomery  73  92  72  92  73 /  20  30  10  50  10
Troy        72  91  71  90  72 /  30  30  10  60  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Aug 25, 3:40 AM CDT, 16 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
340 AM CDT Wed Aug 25 2021

ALZ011>015-017>050-261145-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
340 AM CDT Wed Aug 25 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Aug 25, 6:31 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
631 PM CDT Wed Aug 25 2021

ALZ042-260015-
Lowndes AL-
631 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of Lowndes County
through 715 PM CDT...

At 631 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hayneville, moving southwest at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Deposit, Mosses, Hayneville, White Hall, Gordonville, Lowndes
County Airport, Beechwood, Calhoun, Letohatchee, Mount Willing,
Collirene, Clover Hill, Farmersville and Fostoria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3203 8686 3205 8686 3205 8688 3207 8691
      3219 8691 3227 8667 3211 8641 3206 8641
      3196 8653 3196 8679
TIME...MOT...LOC 2331Z 060DEG 22KT 3210 8652

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

40/Sizemore
Local storm report, Aug 25, 6:35 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
635 PM CDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     3 S OAK MOUNTAIN LAKE   33.33N 86.70W
08/25/2021                   SHELBY             AL   TRAINED SPOTTER

            TREE DOWN NEAR THE INTERSECTION OF SMITH RD
            AND HWY 11. TIME ESTIMATED.

&&

TG
Special weather statement, Aug 25, 6:36 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Birmingham AL
636 PM CDT Wed Aug 25 2021

ALZ021-028-029-260015-
Clay AL-Randolph AL-Cleburne AL-
636 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of northwestern
Randolph, southeastern Cleburne and northeastern Clay Counties
through 715 PM CDT...

At 636 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ranburne, or 11 miles southeast of Heflin, moving southwest at 25
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Heflin, Lineville, Wedowee, Lake Wedowee, Ranburne, Woodland,
Morrison Cross Roads, Barfield, Abernathy, Fosters Cross Roads,
Delta, Corinth, Graham, Hollis Crossroads, Newell, Ofelia, Trickem,
Lake Cleburne, I 20 Welcome Center and Micaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3325 8560 3334 8578 3353 8581 3355 8579
      3356 8576 3356 8575 3357 8574 3368 8534
      3345 8530
TIME...MOT...LOC 2336Z 061DEG 22KT 3354 8543

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Aug 25, 6:42 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
642 PM CDT Wed Aug 25 2021

ALZ023-024-260015-
Jefferson AL-Tuscaloosa AL-
642 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of east central
Tuscaloosa and southwestern Jefferson Counties through 715 PM CDT...

At 642 PM CDT, Doppler radar was tracking a strong thunderstorm over
North Johns, or near Bessemer, moving southwest at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Southwestern Birmingham, Bessemer, Hueytown, Fairfield, Pleasant
Grove, Midfield, Brighton, Lipscomb, Lake View, Brookwood, Coaling,
Sylvan Springs, Vance, North Johns, Abernant, Splash Adventure, Lake
Wildwood, Concord, Mercedes Benz Of Alabama and North Bibb.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3331 8739 3352 8703 3348 8691 3336 8687
      3323 8712 3324 8712 3323 8715 3319 8720
      3315 8727 3320 8741
TIME...MOT...LOC 2342Z 061DEG 22KT 3334 8707

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Aug 25, 6:54 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Birmingham AL
654 PM CDT Wed Aug 25 2021

ALZ033>035-260030-
Chilton AL-Bibb AL-Perry AL-
654 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of southwestern
Chilton, northeastern Perry and southeastern Bibb Counties through
730 PM CDT...

At 654 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lawley, or 11 miles southwest of Jemison, moving southwest at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Maplesville, Lawley, Talladega National Forest, Parnell, Randolph,
Oakmulgee, Trio, Stanton and Bibb County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3299 8698 3289 8684 3267 8692 3270 8702
      3273 8702 3270 8703 3271 8705 3273 8713
      3287 8722
TIME...MOT...LOC 2354Z 046DEG 15KT 3289 8693

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Aug 25, 7:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
745 PM CDT Wed Aug 25 2021

ALZ040-260130-
Dallas AL-
745 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of southwestern Dallas
County through 830 PM CDT...

At 745 PM CDT, Doppler radar was tracking a strong thunderstorm near
Old Cahaba Park, or 10 miles southwest of Selmont-West Selmont,
moving west at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Orrville, Dallas Lake, Old Cahaba Park, Belknap, Dannelly Reservoir,
Central Mills, Whites Bluff, Crumptonia, Safford and Hazen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3208 8719 3210 8723 3212 8724 3212 8726
      3214 8725 3215 8728 3217 8729 3216 8730
      3220 8732 3220 8736 3224 8739 3224 8741
      3227 8744 3231 8744 3231 8742 3237 8742
      3234 8702 3211 8700 3207 8719
TIME...MOT...LOC 0045Z 087DEG 13KT 3226 8711

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

40/Sizemore

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:24 PM CDTSpecial Weather StatementBMXDallas36 min
Aug 25, 8:50 PM CDTSpecial Weather StatementBMXMarengo25 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.